Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Who is responsabile?
Sep 24, 2003

Dear Doctor, I have been was diagnosed HIV+ in year 2000, few months after i began my very first cycle of therapy with Trizivir, and for 3 years i have acchieved great results having my VL undetectble and T cell in a range between 600 and 1000. Recently i developped a strong form of Anemia caused by AZT, at the same time my mouth filled with blisters and peeled off, i could not eat anymore and i lostmuch waight. the doctor changed the terapy from Trizivir to Epivir, zerit, ziagen. Between the two treatment it passed almost a month in which my mouth completelly recuperate and healed perfectly. Now after 6 weeks in the new treatment my anemia is perfectly fine but my mouth is almost where i left her two months ago.......a bit less acute still. My first question is: it is possble that after 3 years i become intollerant to Trizivir? It is possible that neither ziagen, zerit or epivir are the cause of my mouth infection? There are medical aternative to those drugs? if i propose my doctor a pharmasutical vacation how often i should check my VL and the T cell?

Response from Dr. Henry

It is unclear what mouth condition you had. Aphthous ulcers due to treatment were linked particularly to ddC in the early days of HIV drug therapy. Those ulcers occur rarely with the drugs you currently on. If the mouth problems persist I usually would rotate one drug off at a time (replacing it with another drug) to try and pinpoint the possible drug culprit. I might start with the 3TC or D4T. Stopping treatment might be an option if your baseline CD4 count was reasonable (>> 250) and viral load was too high (<<100,000). Your HIV doc can discuss these and other options with you. KH



Previous
Sustiva and Sleep Disorder
Next
naive rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement